MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is during (b)(6) 2019.If explanted, give date: not applicable, remains implanted in the eye.Device evaluation: product testing could not be performed because the product was not returned as it remains implanted.The reported complaint was not confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.A search revealed no additional investigation requests for this production order number.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient underwent cataract surgery in (b)(6) 2019 for her both eyes.After the surgery she is experiencing halos and starburst.Her vision is good besides and uses glasses for close up vision.She reported this to her surgeon in (b)(6) 2019 and was told to see him next year.She saw the doctor in (b)(6) 2020 and a night test was done to evaluate her vision.However, she said the lights they used were not indicative of what she actually sees when she¿s driving.She stated that the halos and starbursts occur around any light source.It is severe enough to where she has stopped driving at night, out of concern she could easily get into an accident.In addition, she was told there was no scar tissue and that lasik would not help.She was prescribed glasses to help with the issue, but it doesn¿t work.Her doctor didn¿t advise her about how to improve the issue, but stated it is better than a cataract, and that he¿d see her next year.Additional information was received and it was learnt that doctor prescribed her with pilocarpine eye drops which lead to migraine and pain.It although temporarily helped with halos however migraine was very bad.She added that she cannot drive at all at night as the halos and starburst is very bad at night.Her day vision is good.She saw first symptom right away after the surgery when the patch was opened, on requesting information if the doctor discussed any plan for any intervention she stated that per doctor it is so risky to do anything so he has not yet discussed anything.This event will capture information for patient¿s right eye.A separate report is being submitted for patient¿s left eye.No further information provided.
 
Additional Manufacturer Narrative
Additional information: additional information was received and it was learnt that the patient was also experiencing glare.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa (b)(4).

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9804073
Report Number2648035-2020-00219
Device Sequence Number643772
Product Code POE
UDI-Device Identifier05050474579187
UDI-Public(01)05050474579187(17)230827
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0245
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/20/2020
10/25/2020
Initial Report FDA Received Date03/08/2020
Supplement Report FDA Received Date04/06/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005